Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Considering a Taper off of Remeron because of Weight Gain  (Read 631 times)

0 Members and 1 Guest are viewing this topic.

Offline hikingchik63

  • Full Member
  • ***
  • Posts: 142
  • Country: 00
  • Rec's: 1
  • Mood: Content
    Content
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #15 on: January 03, 2014, 04:32:11 PM »
[bHi, I tapered off of remeron and zoloft a few yrs ago, after being on them for 2 yrs, and gaining 30+ lbs. I kept .5mg klonopin, and to my surprise, that's all I need to control my panic, gad, and depression, all of which must be in remission. I stay on klonopin to keep my anxiety down, and it helps keep me balanced. My pdoc told me that in some of her patients, klonopin seems to act as a mild mood stabilizer.  I did lose all the weight, and feel great physically and emotionally. Good luck to u.[/b]
Bookmark and Share
"Frame your mind to mirth and merriment which bars a thousand harms and lengthens life."--Shakespeare

Offline insights

  • Hero Member
  • *****
  • Posts: 3709
  • Country: au
  • Rec's: 85
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #16 on: January 03, 2014, 04:35:07 PM »
I find Trazodone works well for sleep as I've had my share of insomnia issues the last 6 months, but it does make my anxiety worse every time I go on it even at 25mg-75mg.

....However, I am very sensitive to any medication perhaps because I have used very little until this past year

Is it the trazodone causing the heightened anxiety, or that you're taking it, i.e. your mind rather than any affect on the brain. At 25-75mg trazodone only significantly affects serotonin 5-HT2A and histamine H1 receptors which is what produces the sedation. This should not be producing anxiety. If anything the antagonism of the H1 receptor should be having a mild anti anxiety effect, though possibly too mild to notice. Furthermore, mirtazapine produces sedation by the exact same mechanism.

Quote
Is it at least safe to use together?

At the low 15mg mirtazapine dose you're proposing it should be, but you should pass this by your doctor or pharmacist, especially if you are on any other medication.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 52
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #17 on: January 03, 2014, 04:39:38 PM »
Is it the trazodone causing the heightened anxiety, or that you're taking it, i.e. your mind rather than any affect on the brain. At 25-75mg trazodone only significantly affects serotonin 5-HT2A and histamine H1 receptors which is what produces the sedation. This should not be producing anxiety. If anything the antagonism of the H1 receptor should be having a mild anti anxiety effect, though possibly too mild to notice. Furthermore, mirtazapine produces sedation by the exact same mechanism.

[
Ian

I cannot explain it but I really believe it's the Trazodone and it's unfortunate because I generally sleep well on it with no other side effects!  I hardly even get any grogginess on it when I wake up.  However, I've gone off and on it about 4 times in the last seven months and every time I go on it, I feel my anxiety levels boost and sometimes I feel like it could almost lead into a panic attack.  When I am not taking Trazodone, I don't feel this level of anxiety.  My levels are high at times, but not on the panic side if you know what I mean.
Bookmark and Share

Offline dh1972

  • Jr. Member
  • **
  • Posts: 52
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #18 on: January 03, 2014, 07:28:13 PM »
Just to add, the anxiety I get from Trazodone usually takes a few days to kick in upon starting it.

Ian, couldn't I just use a 2-3 non consecutive days per week and see how it goes at like 50mg?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3709
  • Country: au
  • Rec's: 85
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #19 on: January 03, 2014, 07:37:02 PM »
Ian, couldn't I just use a 2-3 non consecutive days per week and see how it goes at like 50mg?

I don't understand the question?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 52
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #20 on: January 03, 2014, 11:01:53 PM »
Since my anxiety on Trazodone seems to happen after being on it for several days in a row, are there any issues if I just took it on an occasional night here or there?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3709
  • Country: au
  • Rec's: 85
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #21 on: January 04, 2014, 12:23:25 AM »
Since my anxiety on Trazodone seems to happen after being on it for several days in a row, are there any issues if I just took it on an occasional night here or there?

Nope. Even with daily dosing for a week the short half-life means plasma levels at 50mg/day will drop to almost nothing in under 24 hours for most people, so each night starts with effectively a clean slate anyway. This is one reason why I wonder about the onset of anxiety after you've been on it for several days. It would only make sense if you are a very slow metabolizer, and even then I still don't understand why it would have that effect. If you are a slow metabolizer then you will still be sedated well into the morning.

At 50mg/day serotonergic activity never reaches levels that may drive anxiety. It could at 75mg/day, but only for 4-6 hours maximum, therefore it should still all be over by the next morning.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1521 Views
Last post November 25, 2008, 02:26:51 AM
by headcase3
5 Replies
503 Views
Last post July 25, 2011, 07:34:24 PM
by Trev12345
1 Replies
1547 Views
Last post December 22, 2011, 08:04:40 AM
by mrmanic
2 Replies
1829 Views
Last post April 02, 2012, 02:00:36 PM
by vangellis
1 Replies
310 Views
Last post May 07, 2012, 06:21:47 PM
by cica
2 Replies
795 Views
Last post June 21, 2013, 10:59:42 PM
by CDG